I've been on Contrave for 13 day and went up to three pills a day two days ago. I the past two weeks I've had worse cravings than before and gained 8 pounds. Took Quysmia before and that didn't help- increased depression. Have read some people don't see the effect until three a day, but has anyone gained weight then lost it?
Not me ... but no change in appetite until three pill dose. Good luck!
Same thing happened to me. I gained 8 pounds on the first 8 days of taking Contrave !!! Had a huge increase in appetite. Was constantly hungry and Couldn't stop eating. I had to stop taking Contrave ER after 8 days. My appetite went back to normal after I stopped it.
I am on week three and the 1st week I had side effects was sick and lost weight but now in my 3rd week I have gained the weight back and wonder when my cravings for food will go away. I am a binger and used to eat until everything was gone. I'm really hoping next week when I am on 4 pills that I won't want to do this. I have started eating some healthy foods and know I need to exercise too. The pill is just a tool that I hope will take away craving.
l gained 3 lbs. , but the scale they sent said I lost 14. I am upset as I was hoping for a substitute for the old phenfen which worked magnificently w/0 side effects for me.
I have been on Contrave for two months and never lost weight. Doctor switched because I have plateaued. In the 2nd month of taking Contrave my food cravings increased. My exercise levels have been consistent with 1/2 hour cardio and 45 minutes strength 2 times a week as well as working with a trainer for 1 hour a week with circuit training. In the last 2 weeks of taking I found I had gained 5-8 lbs based on variations. I've started going back to what I was originally taking (phentermine 37.5mg per day) with a new secondary medication (Belviq 10mg). Before Contrave I was taking Phentermine 37.6mg morning and Topiramate 50mg morning and night) but doctor took me off because of tinnitus symptoms. Contrave increased the tinnitus symptoms. I'm under the care of a doctor monitoring my weightloss. He actually wanted me to finish off the Contrave I have been taking but with the sudden increase in weight I've decided to switch off today (still have 6 days of dosage but I don't care).
SO glad it isn't just me. At first I thought it was working, but after the first month or so I've had non-stop cravings and was completely obsessed with food -- all I could think about was what could I eat now, what can I eat later... and I didn't have this problem before I started Contrave. I thought it was just me, but finally decided to Google. I took myself off of Contrave a week ago (I'm carefully titrating down to my previous dose of Welbutrin), and the non-stop cravings and obsession with food have pretty much stopped. I know I gained weight on Contrave because my jeans fit more tightly than before I started. I'd love to know how rare this reaction is and what about Contrave causes it. Since I've stopped taking it, it's purely academic.
I gained 5 pounds and had the most horrible side effects ever
I have gained 8 lbs in first month on contrave and I feel sick and shaky on this medicine. I used to take Quismia and lost 23 lbs off it then got cut off from my health insurance. I was hoping this medicine would work, but so far nothing and I hate that I have gained weight.
I've been on it for two weeks. Gained two pounds and watched my caloric intake. I have no patience for this. Plus I'm tired when I take these pills. I do like that they chillax me out a bit but that's about all I got out of them. 90.00 is a high price to pay to be tired all the time. Today, I focus on food. Lean meats and veggies and I continue my workouts! No more magic pills for me. I've had enough!
Dear Trying 50,
I have taken Contrave for a year now. I lost a bit of weight (@ 5lbs.) at first--mostly due to personal effort. Subsequently though, I have gained... about 50lbs.! My overall depression had improved and the 'stimulant aspect' of the drug helped me 'get going' in the mornings... but I've had the opposite effect (gaining vs. losing weight). I think Contrave actually made my cravings much more pronounced... eating things I normally wouldn't... consuming whole pies, etc. Crazy stuff! My doctor is now weaning me off Contrave... and the depression has been pronounced. I've got even more weight to lose now... whereas I was about 50 lbs. over my weight goal... now I'm about 100 lbs. off. Contrave may work for most... but I guess it was the wrong pill for me.
I started taking this pill about two weeks ago. Since then I have had really bad headaches, nausea, diarrhea, and really bad stomach pains. I stopped taking it and the pains won't go away. PLUS I gained 6 more lbs. I feel worse the. I did before I started taking it.
I did the big clinical trial before Contrave had FDA approval - in one year I lost 40 pounds and felt great. But then it stopped (not FDA approved yet) and my dose was half for 2 weeks and then zero. By the end of week 2 I was gaining and just could NOT stop. Overall I gained 65 pounds. I found the only way to lose weight and keep it off is both diet and daily exercise - at least 7 hours per week.
Yes, I gained 10 lbs in a month! I cannot figure out why.
I have been taking Contrave for 8 months under the care of a physician and I have gained 20 pounds. The doctor even had me taking Contrave with phentermine and Belviq and nothing was happening. I had lost 50 pounds with phentermine and then started gaining the weight back so he had me try Contrave. It hasn't worked. It doesn't take away the hunger or cravings. It makes my fatigue worse than it was before. All my lab results are normal so it is not any medical issue. Contrave just doesn't work. My doctor has me taking it by itself for the last month to see if it will work and I've gained 5 more pounds. I exercise daily and eat less approximately 1300 -1400 a day.
My appetite and cravings increased when I bumped up to 2 pills per day. After reading this I'm going to wean myself off.
- Contrave Information for Consumers
- Contrave Information for Healthcare Professionals (includes dosage details)
- Side Effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 May 2014 • 1 answer
I've been taking Contrave for 5 weeks, I have neither lost nor gained.. I don't see a difference in?
Updated 12 Nov 2018 • 28 answers
Updated 6 Jul 2016 • 1 answer
How long do I have to wait until I lose the weight I gained taking rexulti since I gained 15 pounds?
Updated 13 Aug 2016 • 1 answer
Updated 30 May 2017 • 3 answers